Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Mar 13, 2006, 2:37 AM EST for Berrien County, Michigan. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2006, 2:37 AM EST (07:37 UTC)
- Expired
- Mar 13, 2006, 3:15 AM EST
- In force
- 38 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 92 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 12:23 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.6 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 130739
SVRIWX
MIC021-130815-
/O.NEW.KIWX.SV.W.0009.060313T0737Z-060313T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
237 AM EST MON MAR 13 2006
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERRIEN COUNTY IN MICHIGAN
* UNTIL 315 AM EST
* AT 233 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTHWEST OF LAKE MICHIGAN BEACH TO NEAR
NEW BUFFALO......AND MOVING EAST AT 60 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
LAKE MICHIGAN BEACH...
FAIR PLAIN...
BENTON HARBOR...
BUCHANAN...
WATERVLIET...
PAW PAW LAKE...
COLOMA...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 700 AM EST MONDAY
MORNING FOR INDIANA AND MICHIGAN.
LAT...LON 4185 8623 4184 8626 4177 8667 4174 8685
4193 8659 4215 8646 4223 8639 4225 8637
4225 8623
$$
HITCHCOCK1 follow-up statement
000
WWUS53 KIWX 130804
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
302 AM EST MON MAR 13 2006
MIC021-130815-
/O.CON.KIWX.SV.W.0009.000000T0000Z-060313T0815Z/
BERRIEN MI-
302 AM EST MON MAR 13 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM EST
FOR...
EASTERN BERRIEN COUNTY IN MICHIGAN
AT 258 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 7 MILES SOUTHEAST OF WATERVLIET TO 5 MILES
SOUTHEAST OF GALIEN...AND MOVING EAST AT 60 MPH.
SOME LOCATIONS REMAINING IN THE PATH OF THIS SEVERE STORM INCLUDE...
WATERVLIET...
BERRIEN CENTER...
NILES...
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS ALSO IN EFFECT UNTIL 700 AM EST MONDAY
MORNING FOR MUCH OF SOUTHWEST LOWER MICHIGAN.
LAT...LON 4185 8623 4184 8626 4178 8655 4180 8656
4196 8643 4216 8632 4221 8630 4224 8629
4225 8623
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 7:15 PM EST, 7 hours 22 minutes earlier.
Area forecast discussion, Mar 12, 7:15 PM EST, 7 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 715 PM EST SUN MAR 12 2006 TREND WITH ELEVATED CELL NEARING VPZ TO CONTINUE TO DECAY MOVING INTO DEEPER COLDER AIR NEAR LAKESHORE AND WITH WARMING IR TOPS PAST HOUR AND DECREASE REFLECTIVITY WILL NOT INCLUDE TSRA AT KSBN AND JUST PERIOD OF SHRA W/CB INITIALLY. 21Z RUC POINTING TO MORE DEFINITIVE TIMING WRT TO LLJ IMPINGING ON WARM FRONT WELL SOUTH OF CWA LATER TONIGHT AND WILL BEGIN TO SEE INCREASING NORTHERLY PUSH OF WARM SECTOR AS FRONT RANGE MID LEVEL TROF BEGINS LIFTING EAST AS 120 KT JET ROUNDS BASE OF TROF THROUGH TX/OK PANHANDLE. RESPONSE AT SURFACE/LOW LEVELS SEEN BEYOND 03Z AS DEEPENING SFC LOW LIFTS MORE RAPIDLY NORTHEAST AND NOSE OF 60KT JET NEAR KSTL AT 03Z STRENTHENS TO NEAR 70KTS/NEAR KLOT BY 06Z. WARM FRONTAL/ELEVATED ACTIVITY SHOULD INCREASE DRAMATICALLY AND WILL COVER PERIOD OF TEMPO TSRA AFTER MIDNIGHT AT KFWA/KSBN. INCREASED WINDS SLIGHTLY BEHIND FRONT IN DEEP MIXED LAYER/MOMENTUM XFER POTENTIAL. && .SHORT TERM... HIGHLY CONDITIONAL FCST THIS AFTN W/LONG LIVED SUPERCELL CONTG EWD OVR WRN IL ATTM. THIS STORM AND ASSOCD OUTFLW BNDRY WILL CERTAINLY DELAY IF NOT PREVENT NWD RTN OF SYNOPTIC WARM FNT OVR MO. IN ADDITION OLD MESOSCALE OUTFLW STUCK ALG THE OH RVR W/CONV CONTG ACRS FAR SRN INDIANA AND KY. COMBINATION OF THESE TWO MAY AGAIN KEEP BULK OF CONVECTION FM CNTRL IL/IN SOUTH W/LTL MATERIALIZING HERE THIS EVENING ALTHOUGH MUCH WILL DEPEND ON EXTENT OF DVLPMNT DOWN SOUTH GIVEN 70+KT PLUS LLJ PROGGED TO DVLP WHICH WOULD SURELY SPRT ELEVATED DVLPMNT UP HERE AND A DECENT LARGE HAIL THREAT. WILL CONT TO MONITOR UPSTREAM EVOLUTION TO GAUGE POSSIBLE EARLY EVENING ADJUSTMENTS AS NEEDED. OTHERWISE WILL HAVE TO WAIT UNTIL LATE TONIGHT W/APCH OF STG UPR TROUGH AND SFC CDFNT BUT STABILIZATION OF SFC LYR BY THAT TIME NOT SUPPORTIVE OF MUCH OF A SVR THREAT BUT XPCD LINEAR SQUALL LINE MAY MAINTAIN ENOUGH INTENSITY GIVEN STG DEEP LYR FORCING TO MAINTAIN A WIND DAMAGE THREAT. THINGS MAY BECOME SOMEWHAT MORE FAVORABLE EARLY MON W/12Z SOLUTIONS SLWR YET ON ARRIVAL OF STG SFC CDFNT. HWVR W/NAM IMPLIED DESTABILIZATION THROUGH THE MORNING...UPR TROF BY THEN OUT RUNNING FRONT W/SFC LOW OCCLUDING INTO NRN MI AND OVERALL POOR UPR SPRT ALG SFC BNDRY SO DOUBT ANY DVLPMNT WILL OCCUR ALG THAT. MORE LIKELY PRE-FNTL CONVECTION WILL CARRY ON THROUGH TONIGHT WHILE WEAKENING BUT SOME INTENSIFICATION POSSIBLE DOWNSTREAM ACRS NW OH MON AM. THAT SAID GOING POP DELINEATION FOR MONDAY LOOKS GOOD. TEMPS ON THE OTHER HAND TRICKY W/STG CAA SPREADING IN BEHIND SFC BNDRY BUT SLWR ARRIVAL AND INSOLATION WITHIN EMERGING DRYSLOT WILL MAKE FOR YET ANOTHER MILD DAY AND WILL KILL AFTN POP. OTHERWISE TOO BUSY W/SVR POTENTIAL TO DEAL W/HIGH WIND THREAT MON AFTN/EVENING AND WILL DEFER TO MID SHIFT FOR MORE LIKELY ADVISORY ISSUANCE. SUFFICE IT TO SAY...VRY WINDY W/SFC GUSTS UP TO 50 MPH POSSIBLE MON AFTN. && .LONG TERM... MONDAY NIGHT THE LOW WILL BE PULLING AWAY TO THE NORTHEAST AS WRAP AROUND MOISTURE MOVES THROUGH OUR CWA. SOUNDINGS SHOWING MOISTURE BELOW 850MB. ONE CHANGE TO TOMORROW NIGHT WAS TO MAKE THE EVENING UP TO MIDNIGHT JUST RAIN AND NOT RAIN/SNOW DUE TO TEMPERATURES THEN BEING TOO WARM FOR SNOW. SOUNDINGS BACK THIS UP. THEN TEMPS AT THE SURFACE WILL BECOME COLD ENOUGH THAT ANY PRECIP THAT FALLS SHOULD BE IN THE FORM OF SNOW. NO CHANGES TO TUESDAY WITH THE NORTHWEST FLOW GIVING THE NORTHWESTERN PART OF THE CWA A CHANCE FOR SNOW. BUFKIT IS SHOWING 850MB DELTA T VALUES OF 13 TO 15 IN THE MORNING AND THEN LESS THAN THAT IN THE AFTERNOON. ALTHOUGH SNOW MAY BE PUSHING IT WITH SOUNDINGS SHOWING HARDLY ANY MOISTURE FOR TUESDAY. TUESDAY NIGHT THROUGH WED NIGHT WILL BE DRY THEN AS A SURFACE RIDGE IS IN PLACE. GFS/GEM/ECMWF ARE ALL FAIRLY CLOSE WITH THE TRACK OF THE LOW FOR THURSDAY...WITH THE LOW MOVING THROUGH NORTHERN ILLINOIS AND THEN TO OHIO DURING THE DAY THURSDAY. HOWEVER THE GFS IS A LITTLE FASTER THAN THE GEM AND ECMWF ARE WITH THE MOVEMENT OF THE LOW. BY 00Z FRIDAY THE GFS HAS THE LOW INTO CENTRAL OHIO WHEREAS THE OTHER TWO HAVE THE LOW OVER CHICAGO. THEN BY 00Z SATURDAY ALL THREE MODELS EXIT THE LOW OFF OF THE EAST COAST AT APPROXIMATELY THE SAME AREA...WITH THE GFS HAVING THE LOW JUST A LITTLE FURTHER EAST. MADE NO CHANGES TO FRIDAY. WITH THE NORTHWEST TO NORTH WIND THERE IS A LITTLE BIT OF LOW LEVEL MOISTURE...BUT AT THIS EARLY POINT ITS A QUESTION AS TO WHETHER SNOW CAN BE SQUEEZED OUT OF THIS OR NOT. THEN ANOTHER HIGH PRESSURE WILL BE OVER THE AREA FOR THE WEEKEND. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING 12 PM TO 6 PM EST MONDAY FOR LMZ043-LMZ046. && SHORT TERM...66 LONG TERM....98 AVIATION...MURPHY
Hazardous weather outlook, Mar 12, 12:19 PM EST, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1219 PM EST SUN MAR 12 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-131115- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1119 AM CST SUN MAR 12 2006 /1219 PM EST SUN MAR 12 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP OVER THE MID MISSISSIPPI VALLEY THIS AFTERNOON AND EVENING AND THEN SPREAD NORTHEAST INTO NORTHWEST INDIANA AND SOUTHWEST MICHIGAN BEFORE MIDNIGHT WITH A THREAT FOR LARGE HAIL AND ISOLATED DAMAGING WINDS...ESPECIALLY WEST OF A COLDWATER TO PERU LINE. ADDITIONAL THUNDERSTORMS MAY ALSO DEVELOP ALONG A INTENSIFYING WARM FRONT LIFTING NORTHWARD INTO MICHIGAN THIS EVENING WITH A THREAT FOR LARGE HAIL AND AN ISOLATED TORNADO POSSIBLE...PRIMARILY NORTH OF HIGHWAY 30 OVER INDIANA AND SOUTHWEST MICHIGAN. A FEW STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL OVER NORTHWEST INDIANA AND SOUTHWEST MICHIGAN WITH RAIN AMOUNTS UP TO AN INCH AND MAY RESULT IN SOME MINOR FLOODING OF SMALL RIVERS...CREEKS...AND DITCHES AS WELL AS OTHER LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE ONGOING ACROSS NORTHEAST INDIANA...SOUTHEAST LOWER MICHIGAN AND NORTHWEST OHIO DURING MONDAY MORNING. THUNDERSTORMS DURING THIS TIME FRAME SHOULD BE BELOW SEVERE LIMITS. THUNDERSTORMS MAY DEVELOP ACROSS NORTHEAST INDIANA...SOUTHEAST LOWER MICHIGAN AND NORTHWEST OHIO ONCE AGAIN MONDAY AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH THIS REGION. IF THESE STORMS DEVELOP...THERE WILL BE AN ISOLATED THREAT OF LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS AROUND 40 MPH ARE EXPECTED ACROSS THE ENTIRE REGION ON MONDAY. LATER FORECASTS SHOULD BE MONITORED FOR A POSSIBLE WIND ADVISORY IF FORECAST GUSTS INCREASE TO 45 MPH OR HIGHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ESPECIALLY ACROSS NORTHWEST INDIANA AND SOUTHWEST MICHIGAN. SPOTTERS ARE URGED TO MONITOR LATER FORECASTS FOR SEVERE WEATHER WATCHES AND WARNINGS. ALSO...SPOTTERS SHOULD REPORT ANY FLOODING OR VERY HEAVY RAINFALL AMOUNTS TODAY THROUGH MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-131115- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 1219 PM EST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS THE WESTERN GREAT LAKES. NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE MID MISSISSIPPI VALLEY AND THEN SPREAD NORTHEAST THIS EVENING. THUNDERSTORMS WILL LIKELY FORM A LINE AS THEY MOVE NORTHEAST WITH LARGE HAIL POSSIBLE OVER LAKE MICHIGAN AND DAMAGING WINDS POSSIBLE OVER THE EXTREME SOUTHERN PORTION OF LAKE MICHIGAN. ALSO...SOUTH WINDS WILL ALSO INCREASE TO 20 TO 25 KNOTS TONIGHT... POSING A HAZARD TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL MOVE ACROSS LAKE MICHIGAN DURING MONDAY MORNING. WEST WINDS OF 20 TO 25 KNOTS WILL SHIFT TO THE NORTHWEST MONDAY NIGHT. NORTHWEST WINDS WILL SUBSIDE BY WEDNESDAY MORNING. WAVES WILL BUILD IN EXCESS OF 4 FEET MONDAY...AND WILL CONTINUE IN EXCESS OF 4 FEET THROUGH WEDNESDAY. ANOTHER WEATHER SYSTEM WILL MOVE ACROSS THE GREAT LAKES REGION THURSDAY AND THURSDAY NIGHT. WINDS OF 15 TO 25 KNOTS AND WAVES GREATER THAN 4 FEET WILL BE POSSIBLE THURSDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:13 AM EST | Severe Thunderstorm Warning | IWX | Cass | 32 min |
| Mar 13, 3:31 AM EST | Severe Thunderstorm Warning | IWX | Saint Joseph | 44 min |
| Mar 13, 3:54 AM EST | Severe Thunderstorm Warning | IWX | Branch | 36 min |
| Mar 13, 4:21 AM EST | Wind Advisory | IWX | Branch, Cass, Hillsdale, Saint Joseph | 21 hr |
| Mar 13, 9:24 AM EST | Severe Thunderstorm Warning | IWX | Saint Joseph | 21 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.